MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that during implantation of an intraocular lens (iol) extreme problems with the haptic and at the end both haptics were torn off.The lens was explanted.Additional information was requested and received stating that the patient left aphakic, ablatio retinae with oil and carlevale external lens was implanted in other procedure.Informed that the implanted company lens is not qualified to use with company cartridge.
 
Additional Manufacturer Narrative
The lens was returned submerged in clear liquid inside a small plastic specimen jar.The lens was removed and allowed to air dry prior to evaluation.Both haptics were broken in the haptic insertion areas.The broken haptics were not returned.One haptic insertion area was torn through from optic edge to interior on the anterior and split on the posterior surfaces.The other haptic insertion area was torn on the posterior surface.Both haptic insertion entrances of the optic were cracked on the optic edge.The optic was also cracked on the anterior surface between the optic center and optic edge.Product history records were reviewed and the documentation indicated the product met release criteria.The customer indicated the use of a non-qualified company cartridge and viscoelastic.The company lens model is only qualified for use in the company cartridges.Both haptics were broken.Additional optic damage was also observed.The root cause for the reported complaint was most likely related to a failure to follow the ifu.A non-qualified cartridge and a non-qualified viscoelastic were indicated as associated products.The ifu(instruction for use) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company delivery system or any other company qualified combination.Haptic manufacturing is a validated process with multiple inspections to verify the quality of the produced haptic material.These inspections include a verification of the dimensional accuracy, tensile strength, flexibility and cosmetic appearance.The inspections ensure that the material meets all required specifications before it is allocated for use.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15931051
Report Number1119421-2022-02592
Device Sequence Number4467997
Product Code HQL
UDI-Device Identifier00380652552448
UDI-Public00380652552448
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.160
Device Lot Number15325067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2022
Initial Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBOMED; MONARCH III IOL CARTRIDGE D; SURGICAL PRODUCT, UNSPECIFIED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale